Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 9, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 11, 2022, 6:55 PM CDT for Atoka County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2022, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 11, 2022, 7:26 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
County Atoka County, OK
The radar
The Western Arkansas radar (KSRX), 161 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Apr 11, 5:18 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted.
294
WFUS54 KOUN 112355
TOROUN
OKC005-120045-
/O.NEW.KOUN.TO.W.0009.220411T2355Z-220412T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
655 PM CDT Mon Apr 11 2022
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northeastern Atoka County in southeastern Oklahoma...
* Until 745 PM CDT.
* At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles east of Stringtown, moving east at 30 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Stringtown, Daisy, northern McGee Creek Lake, Redden and
northeastern Atoka Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3451 9578 3435 9578 3438 9605 3456 9604
3457 9567 3451 9567
TIME...MOT...LOC 2354Z 273DEG 24KT 3447 9596
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
301 follow-up statement
287
WWUS54 KOUN 120026
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
726 PM CDT Mon Apr 11 2022
OKC005-120036-
/O.CAN.KOUN.TO.W.0009.000000T0000Z-220412T0045Z/
Atoka OK-
726 PM CDT Mon Apr 11 2022
...THE TORNADO WARNING FOR NORTHEASTERN ATOKA COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 3451 9578 3435 9578 3438 9605 3456 9604
3457 9567 3451 9567
TIME...MOT...LOC 0025Z 273DEG 24KT 3446 9570
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 6:12 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 11, 6:12 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
612 PM CDT Mon Apr 11 2022
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 424 PM CDT Mon Apr 11 2022
An active weather day is expected Tuesday. Moisture will spread
into the area ahead of a dryline. The dryline will separate two
potentially significant weather regimes, fire in the west and
severe storm potential in the east.
The wildfire concerns are going to be significant in western
Oklahoma west of the dryline with strong winds, very low humidity
and hot temperatures. This will be a particularly dangerous
wildfire situation with the potential of rapid fire spread and
the difficulty in fire fighting. The RFTI (Red Flag Threat Index)
reaches extreme levels in areas roughly west of a line from Alva
to Clinton to Hobart to Vernon. And anywhere west of the dryline
will have at least elevated if not critical conditions.
East of the dryline, the severe weather potential is much more
conditional. The airmass east of the dryline will become quite
unstable, but we will also fighting a capping inversion and
potentially some subsidence during the afternoon. So we do not
expect any development before 20-21Z at the earliest. And this cap
and subsidence may potentially suppress thunderstorm development
until the front moves through later in the night. But if we get a
storm (or a few storms) to develop near the dryline, the airmass
will be quite conducive to severe thunderstorms. But this is a
conditional risk. Have kept POPs fairly low initially (20 to 30
percent) given the lack of significant synoptic scale forcing
interacting with the dryline, and have kept an area of POPs less
than 20 percent but with isolated thunderstorms listed in the
weather grids. There will be somewhat higher chances southeast
with closer to the shortwave moving through north Texas.
Will not upgrade the High Wind Watch in northwest Oklahoma to the
a warning with this package, but that will be something that we
will be monitoring overnight.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 350 PM CDT Mon Apr 11 2022
For Tuesday evening (mainly through 9 pm) will keep a slight chance
of thunderstorms in the forecast along and east of Interstate
35. Although storm coverage (if any) will be isolated/widely
scattered, storms will have the potential to produce mainly
large hail and damaging wind gusts.
A cold front will enter northwest Oklahoma around 3-6Z Wednesday.
A rather tight thermal gradient should result in wind gusts to
at least 40 mph for a few hours after frontal passage. A little
unsure how for south and east these winds will occur as the front
moves south overnight. However, the wind shift and strong winds
will certainly be concerning, if large wildfires develop Tuesday
afternoon/early evening.
As the front encounters better moisture, a narrow band of showers
and thunderstorms may develop across central and southern Oklahoma
during the overnight/early Wednesday. Much drier air will overspread
the western two-thirds of Oklahoma and northern Texas by mid to late
morning Wednesday.
Although the surface pressure gradient may relax Wednesday
afternoon, deep mixing will result in gusty west to northwest winds.
Very dry afternoon humidity will result in at least critical fire
weather conditions, especially along and west of a Cherokee to
Wichita Falls line. A fire weather watch will be issue for this
area (Wednesday afternoon).
Surface winds will diminish quickly Wednesday evening. With a very
dry air mass in place, temperatures will cool rather quickly. A
freeze is possible for at least parts of western and northern
Oklahoma. With light winds, even sheltered parts of central and
southern Oklahoma may approach freezing by early Thursday morning.
The wind will remain light Thursday morning but will shift to the
south and increase across western Oklahoma during the afternoon.
This may elevated fire weather conditions for a few hours Thursday
afternoon.
A westerly flow aloft is expected Friday into the late weekend,
before a trough moves across the northern Rockies and northern
Plains. This system may push some rather cool/cold air into the
southern Plains late weekend into early next week.
Moisture return into south central and eastern Oklahoma Friday into
early Saturday may result in showers and storms but confidence in
this scenario is not high. By Saturday afternoon/evening, a few
models have a warm front draped across northern Texas with an
approaching disturbance from the west. This may result in showers
and thunderstorms with severe storms possible. Other models have
this boundary farther south with a reduced risk of severe storms.
&&
.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Mon Apr 11 2022
Light east winds will begin to shift back to the southeast and
south overnight. Expect to see stratus develop with MVFR ceilings
across much of the area after midnight. LLWS will also develop as
strong llj takes shape tonight. Strong south winds will develop
during the day tomorrow, especially west of the dryline where
gusts to near 40kts appear possible. VFR ceilings should return by
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 86 53 67 / 0 10 20 0
Hobart OK 54 92 50 70 / 0 10 0 0
Wichita Falls TX 60 92 58 76 / 0 10 0 0
Gage OK 53 91 41 60 / 0 0 0 0
Ponca City OK 51 87 48 62 / 0 10 40 10
Durant OK 63 82 62 79 / 20 30 40 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM to 10 PM CDT Tuesday for OKZ004>006-
009>011-014>017-021>023-033>038-044.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for OKZ004>006-009>011-014>017-021>023-033>038-044.
High Wind Watch from Tuesday afternoon through Tuesday evening
for OKZ004-005-009-010-014-021-033-034.
TX...Red Flag Warning from 11 AM to 10 PM CDT Tuesday for TXZ083>089.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for TXZ083>090.
&&
SHORT TERM...26
LONG TERM....06
AVIATION...30Hazardous weather outlook, Apr 11, 6:23 PM CDT, 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 623 PM CDT Mon Apr 11 2022 OKZ004>048-050>052-TXZ083>090-122330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 623 PM CDT Mon Apr 11 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Evening and overnight... .Fire Weather... Elevated fire weather conditions are expected this afternoon across western Oklahoma with very low humidity and gusty winds. .Thunderstorms... Isolated severe storms will move across south central and southeast Oklahoma through about 9 pm. The stronger storms will be capable of producing baseball size hail and 70 mph wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Extreme fire weather conditions are expected on Tuesday across western Oklahoma and western north Texas due to very strong winds, extremely low humidities, and hot temperatures. A Red Flag Warning is in effect. All outdoor burning, and other activities that could lead to fire starts, should be avoided. Fire weather concerns will continue on Wednesday with gusty northwest winds and very dry air across western Oklahoma. .Thunderstorms... There is an Enhanced Risk of severe storms Tuesday afternoon and evening east of a line from Blackwell to Yukon to Duncan Oklahoma to Henrietta Texas. To the west of the Enhanced Risk, there is also a Slight Risk of severe storms east of a line from Wakita to Lahoma to Lawton Oklahoma to Wichita Falls and Archer City Texas. Thunderstorms may develop along and ahead of a dryline mid to late afternoon. There will be a capping inversion in place that will act against thunderstorm development, so there is some potential that storms may not develop. However, if storms do develop, the atmosphere will be conducive to severe thunderstorms, including baseball size hail, thunderstorm wind gusts of 60 to 80 mph, and isolated tornadoes. .Strong Wind... Southwest winds may gust between 50 and 60 mph on Tuesday across far western and northwest Oklahoma. A High Wind Watch is in effect for Tuesday afternoon. Get graphics and more details at weather.gov/norman and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 11, 5:39 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Norman OK
539 PM CDT Mon Apr 11 2022
OKZ043-048-112315-
Coal OK-Atoka OK-
539 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of southeastern Coal
and northern Atoka Counties through 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Coalgate, moving east at 40 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coalgate, Stringtown, Lehigh, Wardville, Olney, Phillips, Atoka
Reservoir, Redden and Chockie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3440 9635 3458 9640 3468 9604 3468 9588
3460 9588 3459 9584 3447 9580
TIME...MOT...LOC 2238Z 255DEG 34KT 3451 9629
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Local storm report, Apr 11, 6:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 S COALGATE 34.53N 96.22W
04/11/2022 E1.00 INCH COAL OK PUBLIC
&&
BTLocal storm report, Apr 11, 6:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BROMIDE 34.42N 96.49W
04/11/2022 E1.00 INCH JOHNSTON OK EMERGENCY MNGR
FROM NWSCHAT.
&&
RBLocal storm report, Apr 11, 6:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 W COALGATE 34.54N 96.31W
04/11/2022 M3.00 INCH COAL OK TRAINED SPOTTER
PICTURE FROM TWITTER.
&&
RBLocal storm report, Apr 11, 6:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 E COALGATE 34.54N 96.15W
04/11/2022 M2.50 INCH COAL OK TRAINED SPOTTER
FROM TWITTER WITH PICTURE.
&&
RBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:34 PM CDT | Special Weather Statement | OUN | Noble | 26 min |
| Apr 10, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| Apr 10, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 26 min |
| Apr 10, 11:57 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Apr 11, 12:30 AM CDT | Special Weather Statement | OUN | Garfield, Kay | 30 min |
| Apr 11, 1:00 AM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Apr 11, 3:40 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 14 more | 42 hr |
| Apr 11, 3:43 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 14 more | 35 hr |
| Apr 11, 5:39 PM CDT | Special Weather Statement | OUN | Coal | 36 min |
| Apr 11, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 44 min |
| Apr 11, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 39 min |
| Apr 11, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 49 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.